# SDR 2006FA0001062

- Difficulty date: October 3, 2006
- Submitted: November 13, 2006
- Operation: General aviation
- Aircraft: N987WU
- Make and model: Cessna 172R
- Aircraft serial: 17280550
- Engine: Lyc IO360L2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 1382712170
- Part serial: V537918815
- Condition: Corroded
- Location: Engine
- Part time: 2,216 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

INSIDE DIAMETER WAS FOUND TO BE PITTED AFTER REMOVAL OF THE COATING CALLED URETHABOND 104.  THIS COATING WAS APPLIED BY MFG.  THE SURFACE APPEARED TO BE VERY ROUGH, ALMOST THREADED.  THE CAUSE FOR THE CORROSION IS UNCERTAIN.  A SUGGESTION FOR PREVENTION IS NOT POSSIBLE.  MY SPECULATION WOULD BE THAT THE COATING IS NOT ADEQUATELY SEALING THE SURFACE FROM MOISTURE.  (K)
